Click Here to Enter New Site

 

The Empty Side of Ecstasy


Even during a "good" trip, Ecstasy can make users:

Feel their heart pounding,
Feel nauseated, perhaps even making them throw up (how's that for making a great impression at a party?).
Become over stimulated, jumpy and panicky.
Their arms and legs may stiffen; it's also common for users to clench their jaws and grind their teeth.
They can start to hallucinate.
They get too hot; they lose salt from sweating and their energy is sapped. They become dehydrated, which can lead to heatstroke. The DEA reports
that recent Ecstasy-related deaths were associated with core body temperatures ranging from 107 to 109 degrees Fahrenheit.
Their memory may suddenly go. They become uncoordinated and clumsy.

As the effects wear off, they feel lifeless and their mood sinks.  They
may feel panicky, depressed and paranoid.

All that from a so-called "good trip".  The real downside to Ecstasy:
Brain swelling
Because you're so hot, you may drink too much water too quickly. This can cause the brain to swell, leading to unconsciousness and rapid death (within 12 hours).
Bad trip
The rush of brain chemicals can trigger nightmare hallucinations. If you ever take ecstasy again, they can come back. You may feel you've got superhuman powers and overestimate your ability to do dangerous things, such as leaping from a great height.
Brain damage
Ecstasy can interrupt blood flow to the brain and cause a stroke (yes, even in young people), resulting in paralysis, dementia (loss of memory and the ability to think clearly) and Parkinson's disease (when the body shakes and twitches uncontrollably).
Liver and kidney failure
If you're susceptible, one pill can cause fatal kidney and liver failure.  There's no way of predicting whether or not this is likely until it's too late.
Sledging: Life-threatening condition
A serious side effect, sometimes called sledging, can come on if you mix ecstasy with any other drug. It can happen the first time you take a tablet if you're susceptible. You feel freezing cold and shiver violently, you feel like you're going to die - and you might. You can't talk or move. You feel as though you're drifting into a sleep - from which you may never wake up.

Coming down from Ecstasy is no fun, either.  After two or three hours, the high starts to wear off.  Some users will pop another pill (stacking), hoping to get back to the initial euphoria.  Stacking is very dangerous. The body can't get rid of the drug fast enough; the effects accelerate and are uncontrollable. 

A user's cheerful mood will start to disappear on Day 2.  By Day 3, he'll be feeling very low and irritable. Day 4 is no better.  Only on Day 5 will he begin to recover his equilibrium.  Of course, if he hasn't had enough sleep then this comedown will be worse.  Many users have said the hangover following an Ecstasy high is ten times worse than one from alcohol. 

For some users, the low they experience after taking Ecstasy is only relieved by repeating the cycle at the weekend, which means they're continually under the influence of E even if they only take it on Friday or Saturday night.

Ecstasy Home
Long Term Danger
What to Watch For

    2000 Prairie View Prevention Services, Inc.